Lake Huron, 2015

Marine Thunderstorm Wind in Lake Huron, June 8, 2015

June 8, 2015 · NWS DTX · 1 event in 1 county or zone

A thunderstorm moving through Outer Saginaw Bay produced a wind gust to 34 knots.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm moving through Outer Saginaw Bay produced a wind gust to 34 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 8, 2:41 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 2:41 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT MON JUN 8 2015

.SHORT TERM...THROUGH TONIGHT

UPPER LEVEL TROUGH AXIS POSITIONED OVER WI AT 19Z WITH COLD POOL
TYPIFIED BY H5 TEMPS OF -16 AS SEEN ON THIS MORNING/S KINL SOUNDING.
SE MI IS STILL DOWNSTREAM OF THIS TROUGH AND ASSOCIATED STEEPER
LAPSE RATES...BUT GOOD SURFACE HEATING AND LINGERING LOW-LEVEL
MOISTURE HAS ALLOWED A FEW CLUSTERS OF STORMS TO DEVELOP ACROSS THE
SAGINAW VALLEY/THUMB REGION. THESE STORMS FIRED ON A SUBTLE LOW-
LEVEL TROUGH/MOISTURE DISCONTINUITY. DRIER AIR IS FILTERING IN IN
THE WAKE OF THESE STORMS AS SHOWN BY SURFACE DEWPOINTS IN THE MID-
50S OVER WEST-CENTRAL LOWER MI. THE RELATIVELY LOW FREEZING LEVELS
WITH THE COLD POOL AND DEEP-LAYER SHEAR OF 30-40 KT HAS ALLOWED FOR
PERSISTENT STORMS WITH SEVERAL 1-INCH HAIL REPORTS THUS FAR.

MAIN CHALLENGE FOR THE REMAINDER OF THE AFTERNOON AND EVENING IS
COVERAGE OF SHOWERS/STORMS FROM I-69 SOUTHWARD. VIS SAT REVEALS AN
AGITATED CU FIELD FROM THE THUMB SWWD INTO SW LOWER MI...BUT THUS
FAR DEVELOPMENT HAS NOT BEEN AS RAPID AS SEEN EARLIER THIS
AFTERNOON. THIS MAY BE DUE TO THE TROUGH BEING NOT AS WELL DEFINED
FURTHER SOUTH. THERE IS STILL POTENTIAL FOR DEVELOPMENT WITH
DEWPOINTS IN THE LOW/MID 60S SOUTH OF I-69 AND A FEW HOURS OF
HEATING LEFT. LOWERED POPS SLIGHTLY INTO SCT/CHC CATEGORY AS SURFACE
CONVERGENCE IS A QUESTION MARK. SHOULD MORE ROBUST UPDRAFTS
DEVELOP...THEY WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE WIND
AND HAIL THROUGH AROUND SUNSET. WILL ALSO HAVE TO WATCH RAPID
CONVECTIVE DEVELOPMENT ACROSS SE WI WITHIN THE LAST HOUR AS HI-RES
GUIDANCE HAS THIS SCRAPING OUR FAR SOUTH AROUND 00Z. NOT EXPECTING A
WIDESPREAD SEVERE WEATHER EVENT THOUGH AND SPC MARGINAL
CATEGORIZATION LOOKS GOOD.

DESPITE LOSS OF DIURNAL HEATING WILL KEEP LOW CHANCE POPS OVERNIGHT
AS THE STRONGEST PORTION OF THE COLD POOL ROTATES THROUGH THE AREA
KEEPING SOME ELEVATED INSTABILITY AROUND. LOWS WILL RANGE FROM THE
MID-50S IN THE THUMB/TRI-CITIES TO THE LOW-60S IN METRO DETROIT.

&&

.LONG TERM...

UPPER TROUGH AXIS WILL WORK EAST OF THE AREA JUST BEFORE SUNRISE
TUESDAY...ALLOWING MID-LEVEL SUBSIDENCE AND DRIER AIR TO SLIDE IN.
DAY SHOULD BE QUIET AS SURFACE RIDGE AND SHORTWAVE RIDGING ALOFT
BUILD OVER THE CENTRAL GREAT LAKES...JUST SOME AFTERNOON CU
REDEVELOPING AFTER EARLY DAY CLOUDS MOVE OUT. AFTERNOON SUNSHINE
SHOULD HELP BOOST MAX TEMPS INTO THE MID 70S.

UPPER TROUGH OVER BRITISH COLUMBIA WILL TRACK ACROSS ONTARIO TUESDAY
NIGHT AND WEDNESDAY...PUSHING A SURFACE TROUGH ACROSS THE GREAT
LAKES. 40KT LOW-LEVEL JET WILL SEND WARM MOIST AIR SURGING BACK UP
INTO LOWER MICHIGAN...WITH TEMPERATURES LIKELY STARTING TO RISE
BEFORE DAYBREAK. MODELS BRING PW VALUES BACK UP TO 1.5 INCHES...AND
SHOULD SEE SURFACE DEWPOINTS CLIMB ABOVE 60 ONCE AGAIN. SHOWERS AND
TSTORMS ARE EXPECTED TO DEVELOP AS THE WARM FRONT LIFTS THROUGH
AFTER MIDNIGHT AND AS THE COLD FRONT BEGINS TO NEAR THE SAGINAW
VALLEY AROUND SUNRISE. DEGREE OF WARMING BETWEEN 925-850MB WILL KEEP
CONVECTION ELEVATED OVERNIGHT...BUT STEEP LAPSE RATES ABOVE THIS
LAYER WILL STILL SUPPORT TSTORMS...WITH SHOWALTERS DROPPING TO -2 TO
-3 C AND MU CAPE BUILDING AS HIGH AS 800 J/KG PER GFS. ACTIVITY
SHOULD BLEED INTO THE DAY WEDNESDAY...WITH SOME REDEVELOPMENT AND
INTENSIFICATION POSSIBLE LATER IN THE DAY AS THE COLD FRONT DROPS
THROUGH FAR SOUTHERN MICHIGAN. MODEL FORECAST SOUNDINGS HOLD A
STRONG CAP IN PLACE BELOW 800MB WITH ALL THE WARM AIR SURGING
IN...AT LEAST EARLY IN THE DAY BEFORE COOLER AIR ALOFT AIR STARTS TO
ARRIVE AND TRIES TO CHIP AWAY AT THE WARMER LAYER OF AIR. MODEL
SOUNDINGS ARE DIVIDED WITH HOW SUCCESSFUL THIS WILL BE...WILL NEED
TO KEEP AN EYE ON SEVERE POTENTIAL. AT THIS POINT..INSTABILITY LOOKS
MOSTLY ELEVATED. OTHERWISE...THE DAY LOOKS BREEZY AND WARM AHEAD OF
THE COLD FRONT...WITH WIND GUSTS AROUND 30 MPH. TEMPERATURES MAY
MAKE A RUN TO THE MID/UPPER 80S WELL SOUTH OF THE FRONT OVER
SOUTHERN MICHIGAN IF WE CAN HOLD OFF CONVECTION LONG ENOUGH TO
REALIZE ALL THE WARMING ALOFT. WILL CONTINUE TO FORECAST AT THE HIGH
END TO SLIGHTLY ABOVE MOS FOR WED AFTERNOON TEMPS.

MICHIGAN WILL BECOME POSITIONED ON THE NORTHWEST PERIPHERY OF UPPER
LEVEL HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN U.S. FROM
THURSDAY NIGHT INTO THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW
MULTIPLE UPPER WAVES TO LIFT UP THROUGH THE AREA. THE FRONTAL
BOUNDARY THAT SLIDES THROUGH WEDNESDAY WILL REMAIN OVER THE OHIO
VALLEY AND GREAT LAKES INTO NEXT WEEK...WOBBLING NORTH AND SOUTH AS
THESE WAVES OF LOW PRESSURE RIDE OVERHEAD. THE RESULT WILL BE ROUNDS
OF SHOWERS AND THUNDERSTORMS. CONFIDENCE IN THE TIMING OF EACH ROUND
IS LOW AT THIS TIME AND FORECAST IS DOMINATED BY MOSTLY CHANCE POPS.
SLIGHTLY HIGHER CONFIDENCE EXISTS HOWEVER FOR RAIN/EMBEDDED THUNDER
LATE THURSDAY NIGHT INTO FRIDAY WHEN MODELS SHOW SOME OF THE REMNANTS
OF TROPICAL STORM BLANCA LIFTING UP INTO THE AREA. PAST FEW RUNS OF
THE GFS HAVE SHOWN PW VALUES INCREASING TO ABOVE 2 INCHES...AND WILL
HAVE TO MONITOR HEAVY RAIN POTENTIAL.

&&

.MARINE...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING AS A COLD FRONT DROPS THROUGH THE CENTRAL
GREAT LAKES. A FEW OF THESE STORMS MAY BE SEVERE...AND CONTAIN HAIL
TO ONE INCH IN DIAMETER AND DAMAGING WINDS TO 50 KNOTS. SURFACE
RIDGE BUILDING INTO THE GREAT LAKES WILL KEEP WINDS FAIRLY LIGHT
TONIGHT AND TUESDAY...ALTHOUGH WINDS OVER LAKE HURON WILL BE A
LITTLE STRONGER...AROUND 15 KNOTS.

A SURFACE TROUGH AND APPROACHING COLD FRONT WILL THEN BRING AN
INCREASE IN SOUTH TO SOUTHWEST WINDS LATE TUESDAY NIGHT AND
WEDNESDAY. GUSTS LOOK TO REACH BETWEEN 20 AND 25 KNOTS...POSSIBLY
NECESSITATING SMALL CRAFT ADVISORIES FOR THE NEARSHORE WATERS. WAVE
HEIGHTS SHOULD NOT BUILD TOO HIGH HOWEVER GIVEN OFF-SHORE FLOW.

&&

.AVIATION...ISSUED 105 PM EDT MON JUN 8 2015

CLEARING OVER THE MBS/FNT AREA HAS ALLOWED FOR SURFACE HEATING AND
UNSTABLE CONDITIONS TO DEVELOP WITH A SEVERE THUNDERSTORM JUST NORTH
OF KMBS AT 1630Z. MEANWHILE FROM PTK SOUTH...STUBBORN LOW CLOUDS
HAVE HINDERED DESTABILIZATION. EXPECT VFR CLOUD BASES OUTSIDE
THUNDERSTORMS TO PREVAIL THIS AFTERNOON WITH CLEARING INDICATED OVER
SW LOWER MI ADVANCING EASTWARD. EXPECT THE THREAT FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO INCREASE NORTH TO SOUTH ACROSS THE
TERMINAL CORRIDOR AS SURFACE HEATING INCREASES THIS AFTERNOON. THERE
IS A 60 PERCENT CHANCE OF TS IMPACTING FNT AND MBS...50 PERCENT FOR
PTK SOUTHWARD. SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN ARE
POSSIBLE IN ANY THUNDERSTORM.

THREAT FOR TS WILL NOT BE COMPLETELY OVER AFTER SUNSET WITH STEEP
MIDLEVEL LAPSE RATES STILL IN PLACE...BUT WITH UNCERTAINTY WITH
RESPECT TO COVERAGE WILL END MENTION OF TS BY 24Z. THERE IS ALSO A
SMALL CHANCE FOR BRIEF MVFR CLOUDS LATE TONIGHT/TOWARD SUNRISE
TOMORROW.

FOR DTW...ANY LINGERING MVFR CLOUDS EARLY THIS AFTERNOON WILL EVOLVE
INTO A SCT-BKN VFR DECK NEAR 4 KFT. AS BREAKS IN THE CLOUD COVER
LEAD TO INCREASED SURFACE HEATING THE THREAT FOR THUNDERSTORMS WILL
INCREASE. TIMING IS STILL UNCERTAIN BUT 21-24Z LOOKS MOST FAVORABLE
ATTM. A FEW LINGERING SHOWERS OR A TSTORM WILL BE POSSIBLE THROUGH
06Z BUT CHANCE IS SMALL ENOUGH TO REFRAIN FROM INCLUDING IN TAFS.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CEILING AT OR BELOW 5000 FEET THIS AFTERNOON AND
  EVENING

* MEDIUM FOR THUNDERSTORMS THROUGH 24Z. LOW FOR THUNDERSTORMS 00-
  06Z TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...DT
LONG TERM....HLO
MARINE.......HLO
AVIATION.....DT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 2:51 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT MON JUN 8 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-091745-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
351 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THROUGH TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE
STORMS MAY APPROACH SEVERE LIMITS...PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL IS ALSO
POSSIBLE. STORMS WILL MOVE FROM WEST TO EAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND FROM THURSDAY
NIGHT THROUGH FRIDAY AS AN ACTIVE WEATHER PATTERN CONTINUES
THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF WIND
GUSTS OVER 40 MPH...HAIL OVER ONE-HALF INCH IN DIAMETER...AND ANY
DAMAGE ARE APPRECIATED.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-091745-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE
STORMS MAY APPROACH SEVERE LIMITS...PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS TO 50 KNOTS. TORRENTIAL RAINFALL IS ALSO
POSSIBLE. STORMS WILL MOVE FROM WEST TO EAST AT AROUND 25 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND FROM THURSDAY
NIGHT THROUGH FRIDAY AS AN ACTIVE WEATHER PATTERN CONTINUES
THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF WIND
GUSTS OVER 40 MPH...HAIL OVER ONE-HALF INCH IN DIAMETER...AND ANY
DAMAGE ARE APPRECIATED.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DT/HLO

In the hours before

Local storm report, Jun 8, 2:04 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
304 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             DECKERVILLE             43.53N 82.74W
06/08/2015  E1.00 INCH       SANILAC            MI   PUBLIC

&&

DELLIOTT
Special weather statement, Jun 8, 2:18 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT MON JUN 8 2015

MIZ049-054-055-082000-
SANILAC MI-TUSCOLA MI-HURON MI-
318 PM EDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SANILAC...SOUTHEASTERN HURON AND
EAST CENTRAL TUSCOLA COUNTIES UNTIL 400 PM EDT...

AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UBLY TO NEAR
KINGSTON...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  UBLY AND ARGYLE AROUND 325 PM EDT.
  FORESTVILLE AROUND 355 PM EDT.
  SANDUSKY AND CARSONVILLE AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST DAYTON...
ELMER...PARISVILLE...RICHMONDVILLE...TYRE...PALMS...MCGREGOR...
HELENA...MINDEN AND NEW GREENLEAF.

LAT...LON 4335 8334 4350 8327 4372 8307 4379 8262
      4378 8262 4359 8260 4343 8254 4337 8253
TIME...MOT...LOC 1918Z 265DEG 25KT 4367 8297 4339 8323

DRK
Special weather statement, Jun 8, 3:02 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT MON JUN 8 2015

MIZ055-082045-
SANILAC MI-
402 PM EDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANILAC COUNTY UNTIL
445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YALE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CROSWELL AROUND 425 PM EDT.
  LEXINGTON AROUND 435 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROSEBURG...AMADOR...
BIRCH BEACH AND LEXINGTON HEIGHTS.

LAT...LON 4316 8284 4322 8287 4331 8253 4322 8252
      4320 8251 4317 8250
TIME...MOT...LOC 2001Z 254DEG 20KT 4317 8275

DRK
Special weather statement, Jun 8, 4:15 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
515 PM EDT MON JUN 8 2015

MIZ082-082230-
LENAWEE MI-
515 PM EDT MON JUN 8 2015

...SPECIAL WEATHER STATEMENT...

AT 515 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ADDISON...OR NEAR HUDSON...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HUDSON...HUDSON AND ADDISON AROUND 525 PM EDT.
  ONSTED AND CLAYTON AROUND 540 PM EDT.
  ADRIAN AROUND 600 PM EDT.
  BLISSFIELD AND BRITTON AROUND 620 PM EDT.
  DEERFIELD AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CADMUS...MANITOU
BEACH-DEVILS LAKE...RIDGEWAY...MACON...SENECA...SPRINGVILLE...
ROLLIN...FAIRFIELD...CAMBRIDGE JUNCTION AND TIPTON.

LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436
TIME...MOT...LOC 2115Z 273DEG 24KT 4193 8443

DRK
Special weather statement, Jun 8, 4:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
522 PM EDT MON JUN 8 2015

MIZ063-082200-
ST. CLAIR MI-
522 PM EDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR COUNTY
UNTIL 600 PM EDT...

AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. CLAIR...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ST. CLAIR AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RATTLE RUN...ADAIR AND
COLUMBUS.

LAT...LON 4285 8247 4283 8249 4281 8249 4278 8247
      4276 8247 4274 8249 4274 8269 4289 8268
      4291 8247
TIME...MOT...LOC 2122Z 269DEG 22KT 4282 8259

DRK
Special weather statement, Jun 8, 5:06 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT MON JUN 8 2015

MIZ068-075-082300-
LIVINGSTON MI-WASHTENAW MI-
606 PM EDT MON JUN 8 2015

...SPECIAL WEATHER STATEMENT...

AT 605 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STOCKBRIDGE...OR 13 MILES NORTHWEST OF CHELSEA...MOVING EAST AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREGORY AROUND 620 PM EDT.
  PINCKNEY AROUND 635 PM EDT.
  BRIGHTON AND HAMBURG AROUND 650 PM EDT.
  WHITMORE LAKE AROUND 655 PM EDT.
  SOUTH LYON AND SALEM AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HUDSON MILLS
METROPARK...UNADILLA...LAKELAND...HUDSON MILLS...ISLAND LAKE STATE
RECREATION AREA...PINCKNEY STATE RECREATION AREA...LYNDON TOWNSHIP...
PARKERS CORNERS...HELL AND PLAINFIELD.

LAT...LON 4261 8368 4244 8366 4244 8356 4237 8355
      4234 8413 4259 8414 4260 8402
TIME...MOT...LOC 2205Z 264DEG 26KT 4243 8423

DRK

The radar

The NCL Michigan radar (KAPX), 136 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
June 8, 5:10 PM EST to 5:20 PM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
34 kt (39 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587068.